Journal of Applied Mathematics

Boundary Value Problems for Fourth Order Nonlinear p -Laplacian Difference Equations

Qinqin Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the boundary value problem for a fourth order nonlinear p-Laplacian difference equation containing both advance and retardation. By using Mountain pass lemma and some established inequalities, sufficient conditions of the existence of solutions of the boundary value problem are obtained. And an illustrative example is given in the last part of the paper.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 343129, 6 pages.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1395855296

Digital Object Identifier
doi:10.1155/2014/343129

Mathematical Reviews number (MathSciNet)
MR3166760

Zentralblatt MATH identifier
07010607

Citation

Zhang, Qinqin. Boundary Value Problems for Fourth Order Nonlinear $p$ -Laplacian Difference Equations. J. Appl. Math. 2014 (2014), Article ID 343129, 6 pages. doi:10.1155/2014/343129. https://projecteuclid.org/euclid.jam/1395855296


Export citation

References

  • J. Henderson and H. B. Thompson, “Existence of multiple solutions for second-order discrete boundary value problems,” Computers & Mathematics with Applications, vol. 43, no. 10-11, pp. 1239–1248, 2002.
  • Y. Li and J. Shu, “Solvability of boundary value problems with Riemann-Stieltjes $\Delta $-integral conditions for second-order dynamic equations on time scales at resonance,” Advances in Difference Equations, vol. 42, pp. 8–18, 2011.
  • R. Ma and C. Gao, “Bifurcation of positive solutions of a nonlinear discrete fourth-order boundary value problem,” Zeitschrift für Angewandte Mathematik und Physik, vol. 64, no. 3, pp. 493–506, 2013.
  • C. Yuan, “Positive solutions of a singular positone and semipositone boundary value problems for fourth-order difference equations,” Discrete Dynamics in Nature and Society, vol. 2010, Article ID 312864, 16 pages, 2010.
  • L. Gao, “Existence of multiple solutions for a second-order difference equation with a parameter,” Applied Mathematics and Computation, vol. 216, no. 5, pp. 1592–1598, 2010.
  • H. Liang and P. Weng, “Existence and multiple solutions for a second-order difference boundary value problem via critical point theory,” Journal of Mathematical Analysis and Applications, vol. 326, no. 1, pp. 511–520, 2007.
  • X. Deng and H. Shi, “On boundary value problems for second order nonlinear functional difference equations,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1277–1287, 2010.
  • J. Liu, S. Wang, and J. Zhang, “Multiple solutions for boundary value problems of second-order difference equations with resonance,” Journal of Mathematical Analysis and Applications, vol. 374, no. 1, pp. 187–196, 2011.
  • Q. R. Zou and P. X. Weng, “Solutions of 2nth-order boundary value problem for difference equation via variational method,” Advances in Difference Equations, vol. 2009, Article ID 730484, 10 pages, 2009.
  • D. Bai and Y. Xu, “Nontrivial solutions of boundary value problems of second-order difference equations,” Journal of Mathematical Analysis and Applications, vol. 326, no. 1, pp. 297–302, 2007.
  • R. Zhang, “Positive solutions of BVPs for third-order discrete nonlinear difference systems,” Journal of Applied Mathematics and Computing, vol. 35, no. 1-2, pp. 551–575, 2011.
  • J. Yu and Z. Guo, “Boundary value problems of discrete generalized Emden-Fowler equation,” Science in China A, vol. 49, no. 10, pp. 1303–1314, 2006.
  • T. He and Y. Xu, “Positive solutions for nonlinear discrete second-order boundary value problems with parameter dependence,” Journal of Mathematical Analysis and Applications, vol. 379, no. 2, pp. 627–636, 2011.
  • H. Berger, “Existence of nontrivial solutions of a two point boundary value problem for a $2n$th order nonlinear difference equation,” Advances in Dynamical Systems and Applications, vol. 3, no. 1, pp. 131–146, 2008.
  • S. Xie and J. Zhu, “Positive solutions of the system for $n$th-order singular nonlocal boundary value problems,” Journal of Applied Mathematics and Computing, vol. 37, no. 1-2, pp. 119–132, 2011.
  • S. Huang and Z. Zhou, “On the nonexistence and existence of solutions for a fourth-order discrete boundary value problem,” Advances in Difference Equations, vol. 2009, Article ID 389624, 18 pages, 2009.
  • R. P. Agarwal, Difference Equations and Inequalities: Theory, Methods, and Applications, vol. 228, Marcel Dekker, New York, NY, USA, 2000.
  • H. Shi, Z. Liu, and Z. Wang, “Dirichlet boundary value problems for second order $p$-Laplacian difference equations,” Rendiconti dell'Istituto di Matematica dell'Università di Trieste, vol. 42, pp. 19–29, 2010.
  • X. Liu, Y. Zhang, B. Zheng, and H. Shi, “Periodic and subharmonic solutions for second order $p$-Laplacian difference equations,” Indian Academy of Sciences, vol. 121, no. 4, pp. 457–468, 2011.
  • J. Mawhin, “Periodic solutions of second order nonlinear difference systems with p-Laplacian: a variational approach,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 12, pp. 4672–4687, 2012.
  • Z. Zhou, J. Yu, and Z. Guo, “Periodic solutions of higher-dimensional discrete systems,” Proceedings of the Royal Society of Edinburgh A, vol. 134, no. 5, pp. 1013–1022, 2004.
  • P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, vol. 65, American Mathematical Society, Providence, RI, USA, 1986. \endinput